MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 1+ R; KNEE FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 1+ R; KNEE FEMORAL COMPONENT
Catalog Number 02.12.0021R
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 14 may 2024.Lot 2310663: (b)(4) items manufactured and released on 26-july-2023.Expiration date: 2028-07-05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Additional component involved: gmk-sphere 02.12.0214fr tibial insert fixed sphere flex size 2/14 mm r (k121416) lot.2002781: (b)(4) items manufactured and released on 20-may-2020.Expiration date: 2025-05-13.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.
 
Event or Problem Description
Revision surgery due to knee luxation, at about 1 month after primary.Femoral component, insert, and tibial tray successfully revised.Exact primary surgery date is unknown.
 
Additional Manufacturer Narrative
On 12 june 2024 we have received the tibial component (gmk-sphere 02.07.1202r tibial tray fixed cemented size 2 r) and the insert (gmk-sphere 02.12.0214fr tibial insert fixed sphere flex size 2/14 mm r lot.2002781).The femoral component was not available for inspection.Visual inspection performed by r&d project manager: revision surgery of a gmk sphere implant after 1 month from primary surgery due to luxation of the femur on the tibia occurred after a fall of the patient.From visual inspection of the explanted tibial baseplate and insert, any anomalies can't be detected.We guess the event is related to the traumatic event of the falling or to an improper balancing of the knee during the primary surgery.From visual inspection, there is no evidence that the event is related to a faulty device.
 
Event or Problem Description
Revision surgery due to knee luxation (femoral component from the liner), at about 1 month after primary.The patient had a domestic incident and during rehabilitation the femoral component dislocated.The surgeon revised all components to hinge components.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 1+ R
Common Device Name
KNEE FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19371341
Report Number3005180920-2024-00364
Device Sequence Number7703245
Product Code JWH
UDI-Device Identifier07630030862458
UDI-Public07630030862458
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02.12.0021R
Device Lot Number2310663
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexUnknown
Patient RaceWhite